|What to Take...
Feb 2, 2004
I was diagnosed last may in the U.S. my CD4 was 520 my VL was 50,000. My Jan04 test in Spain has me at CD4 310 and VL 177,000. Although my spirits are better I'm starting to feel very weak and disoriented. I try reading alot but all this medical information can be difficult to digest. I'm seeing my doctor tmr. and i hope he starts me on meds (i'm convinced they will help me) although all i read about is side effects that sound worse than the HIV itself. Would you please recommend both a combination of drugs (1nnrti + 2nrti)and the name of the drugs that are currently the best tolerated or maybe create the least resistance results. You Guys are great for doing this website., I thank you Very Much.
Response from Dr. Wohl
With the number of HIV therapies that exist now, it is possible to tailor treatment to the needs and lifestyle of the individual. There is no single perfect regimen. Each has its own problems and advantages. Often, what distinguishes these is the person taking them.
For you a twice a day regimen may be better than something you must take once a day while for someone else once a day regimen will make all the difference. A before bed medication may be trouble for you who often falls asleep in front of the TV but not for your pal who flosses her teeth every night.
Potential side effects may also point you toward one regimen over another. A history of heart disease or high cholesterol may motivate you to avoid older protease inhibitors but then maybe your lipids are fine and you are looking for an agent that has longer term data.
You get the idea. The US Public Health Service and the International AIDS Society Guidelines spell out top choices very well. The US recommendations list preferred regimens with detailed rationale. Look them over at http://www.aidsinfo.nih.gov/guidelines/default_db2.asp?id=50.
Good luck - DW
should I start?
- How Long Do Symptoms Of Aids Take To Show Up After Initial Infection?
- Is Inactive Carrier Of Hepatitis B Contagious?
- Can You Get Hiv If The Guy Pulls Out?
- Is Pelvic Pain An Hiv Symptom?
- Ethical Issues On Improper Disclosure Of Protected Health Information On Patients With Hiv Or Aids
- Persistent Thrush Keeps Coming Back
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.